Top 6 Cases Of Tramadol Prescription Abuse
A 46 year old woman, having broken her arm, had a tramadol prescription written by her attending physician for alleviating some pain after surgery. She had a history of alcoholism and addiction to several prescription pain medications prior to her tramadol prescription such as pentazocine which is a synthetically-prepared opioid analgesic pharmaceutical to be found within the opioid class of benzomorphans. The patient stated that she had gone without using the opioid for many years prior to treatment. The patient began to take her tramadol prescription at doses higher than those prescribed, getting prescriptions from several doctors, even after the orthopedic problem was solved. A year later she had to take more than thirty tablets a day of 50 mg each for a total of 1.5 grams of tramadol prescription per day. The patient was no longer able to lead a normal life and went out of the house only to get more tramadol prescriptions filled. In the end he appeared in an emergency room with a wide variety of deleterious withdrawal syndrome effects and was subsequently treated with methadone.
A 36 year old nurse began to take a tramadol prescription (50 mg / day) for dental pain and was soon the drug was required for her in order to "act normally". After 6 years she increased the dose to 300 mg / day. The tramadol prescription was initially obtained from the hospital ward where she worked, but later she found herself in a need to devote more time to obtain the drug, taking significant time off of work in order to get her tramadol prescription filled by any means necessary. Several times she tried unsuccessfully to quit, despite the serious social, occupational and physical effects she was undergoing which included two generalized seizures. Apart from smoking, she had no history of chemical dependence.
A 29 year old woman, with no previous history of abuse, began to take a tramadol prescription (50 mg every 4 / 6 hours) for pain from carpal tunnel syndrome. Gradually she increased the dose, obtaining the tramadol prescription from a significant number of different physicians by presenting to them with facial injuries which she inflicted upon herself in order to obtain the scrip. After 3 years her daily intake of her tramadol prescription averaged about 1500 mg. Once she was hospitalized after the occurrence of seizures and the attending physicians stopped her intake of tramadol prescription, she went into full blown withdrawal syndrome. The tramadol prescription was gradually discontinued within six days. Several months later she tried again to obtain the drug, falling back into her habit of self-injury as an excuse to get the tramadol scrip. It must be noted that the use of tramadol prescription can cause addiction and withdrawal syndrome symptoms even in patients who have no history of addiction.
A 60 year old woman took a tramadol prescription (300 mg / day) for shoulder pain. When treatment was interrupted insomnia, panic attacks and abdominal pain were suffered by the patient. These symptoms were not relieved by tranquilizers, but disappeared when the tramadol prescription dose was reinstated. The drug was gradually reduced to 3 weeks until the full suspension and the symptoms did not reappear.
A 45 year old woman who had been taking a tramadol prescription (50-100 mg / day) for fibromyalgia and headaches for over one year, went into severe withdrawal syndrome one week after having exhausted her tramadol prescription during a journey. The withdrawal syndrome is characterized by restless legs syndrome, insomnia, acute pain in the back (that prevented walking), widespread pain, migraine, depression, aggressiveness and nervousness, tremor, yawning and sneezing, tachycardia with high blood pressure, thirst, chills alternating with flushing, nausea, and diarrhea with abdominal cramps. Many other similar cases of withdrawal from tramadol prescription are present in the medical literature.
A baby, 24 hours after birth, developed tachycardia (accelerated heart beat), muscular hypertonia (tightness and rigidity), and signs of tetanus, 24 hours later followed a stroke. The cause was found when the mother admitted that she had been taking a tramadol prescription (300 mg / day) for four years after an initial prescription necessitated by abdominal surgery. Tramadol, like other opioid analgesics, taken in late periods of pregnancy may lead to extreme and life threatening withdrawal syndrome in newborn infants.